Posted by Lou Pilder on February 19, 2012, at 16:17:14
In reply to Re: Desperate, posted by papillon2 on February 18, 2012, at 23:13:52
> Her Lithium dose (90mg) is tiny, much less than the amounts even prescribed to augment anti-depressants in unipolar depression. You'll know when the blood level comes back, but I'm guessing it is minute and could be increased substantially. Lithium is the gold standard for bipolar and is very good for mania.
> Are the shaky hands definitely coming from Lithium and not something else? I'm not doubting that it COULD be Lithium as I myself an extremely sensitive to Lithium and have toxicity symptoms at low doses (125-250mg). It just sounds like a lot of meds were added at the same time, which would be confusing for anyone in deducing which side effects come from each med. And as I said, that Lithium dose is TINY.
> I think the side effects of Lithium are greatly overplayed. It is prescribed in much lower doses than it used to be and kidney and thyroid functioning are carefully monitored. I'd take it over an atypical anti-psychotic any day; the side effects of AAPs are far worse in my opinion.
> Lamictal and Topamax are the only bipolar meds I can think of that don't cause weight gain in most people. However, while Topamax generally makes people lose weight it can produce significant cognitive impairment ("Californian Barbie Syndrome"). I agree that a blood relative performing well on Lamictal is reason enough to stick with it.
> You may find this article helpful if you are concerned about cardiometabolic side effects. Refer to table 1 in particular: https://www.cmellc.com/CMEActivities/tabid/54/ctl/ActivityController/mid/545/activityid/2205/Default.aspx
You wrote,[...can produce significant cognitive impairment...]
Thank's. I think that's good